MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 5; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 5; CEMENTLESS HIP STEM
Catalog Number 01.18.175
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 june 2018.Lot 164519: 65 items manufactured and released on 29 september 2016.Expiration date: 2021-09-19.No anomalies found related to the problem.To date, 55 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on (b)(6) 2018.Partial hip revision surgery (stem and head) occurred 1 year after primary cementless total hip arthroplasty.Radiolucent lines are visible in gruen zone 1 and 2 suggesting proximal mobilization of the stem.Aseptic loosening is a possible, literature described adverse event after primary cementless total hip replacement and causes are often unknown.The reason of this failure cannot be determined.
 
Event or Problem Description
Revision due to pain and loosening of the stem 1 year after primary; radiographically a radiolucent line was found at the level of the greater trochanter.No sign infection found.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: femoral head analysis shows small metal transfer dots on the articulating surface.Regarding the stem analysis: hydroxyapatite layer is almost completely intact.This represents a sign of poor osteointegration.However, the reason of the failure cannot be determined.Clinical evaluation performed by medical affairs director on 20 june 2018 partial hip revision surgery (stem and head) occurred 1 year after primary cementless total hip arthroplasty.The radiographies supplied are not dated, so we cannot assess the onset of the pronounced retraction of bone from the implant.This phenomenon does not look like a purely mechanically-induced reaction, perhaps an osteolytic process and/or an infection also took place, but according to report infection was not detected.However, the ha layer on the stem was found substantially intact, and this is also a sign that biological activity leading to osteoointegration never started.The reason of this failure cannot be determined with the information at hand.

Brand Name
AMISTEM-H PROXIMAL COATING STD STEM SIZE 5
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7582507
Report Number3005180920-2018-00413
Device Sequence Number2063444
Product Code LZO
UDI-Device Identifier07630030804403
UDI-Public07630030804403
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Catalogue Number01.18.175
Device Lot Number164519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight99